MAUDE Adverse Event Report: COVIDIEN EEA; STAPLER, SURGICAL

COVIDIEN EEA; STAPLER, SURGICAL
Model Number TRIEEA25MT
Medical Device Problem Codes Difficult to Remove (1528); Human-Device Interface Problem (2949)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that there were set-up issues prior to firing with the hemorrhoid stapler for a roux-en-y bypass.The head of the instrument did not come off, so they were unable to use the product, and no staples were actually fired.No patient complications have been reported as a result of this event.
 
Event or Problem Description
It was reported that there were set-up issues prior to firing with the hemorrhoid stapler for a roux-en-y bypass.The head of the instrument did not come off, so they were unable to use the product, and no staples were actually fired.A new stapler was used to resolve the issue.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Correction: b5 (event description), d3 (mfr name, mfr name, unique identifier (udi) #).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the anvil of the instrument was observed to be not tilted and attached to the instrument.One of the retainer legs of the anvil was observed to be bent.It was reported that the head of the instrument did not come off and no staples were actually fired.The reported issues were confirmed.The product analysis noted evidence that the device was not used as intended.This issue may occur if the anvil is manipulated with excessive force during the attachment to the instrument, or if the anvil is mishandled during the removal of fitting accessories or from the shipping wedge.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.The instructions included with this device provide the following guidance: fully extend the center shaft of the stapler by turning the twist knob counterclockwise until it stops.Mate the anvil/center rod assembly to the stapler by inserting the blunt center rod into the center shaft of the stapler and push firmly until the center rod clicks into its fully seated position.This click will be tactile and audible.Manually inspect the attachment to ensure that the center rod and stapler are fully mated.Do not grasp/clamp on the legs (open end) of the anvil/center rod assembly.Doing so could bend the legs and make it difficult to attach/detach the anvil to the integrated trocar of the stapler.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
EEA
Common Device Name
STAPLER, SURGICAL
Manufacturer (Section D)
COVIDIEN
sabanetas industrial park
ponce PR 00716 4401
Manufacturer (Section G)
COVIDIEN
sabanetas industrial park
ponce PR 00716 4401
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key22023991
Report Number2647580-2025-01533
Device Sequence Number9099599
Product Code GAG
UDI-Device Identifier10884521593008
UDI-Public(01)10884521593008(17)300131(10)P5B0536
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K172361
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTRIEEA25MT
Device Catalogue NumberTRIEEA25MT
Device Lot NumberP5B0536
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2025
Supplement Date Received by Manufacturer07/28/2025
04/16/2026
Initial Report FDA Received Date05/15/2025
Supplement Report FDA Received Date07/31/2025
04/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown